Alert archive / Nebraska / Wind Chill Advisories in 2009

Wind Chill Advisory 2, NWS North Platte, NE

January 14, 200910 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Jan 14, 2009, 4:40 PM CST for 10 counties in Nebraska. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2009, 4:40 PM CST (22:40 UTC)
Expired
Jan 15, 2009, 1:42 AM CST
In force
9 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2009-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2009-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 142240
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
440 PM CST WED JAN 14 2009

...WIND CHILL ADVISORY TONIGHT NORTH CENTRAL...

.COLD TEMPERATURES AND WIND WILL COMBINE TO CREATE DANGEROUS WIND
CHILLS OVER NORTH CENTRAL NEBRASKA TONIGHT.

NEZ005>010-026>029-151000-
/O.NEW.KLBF.WC.Y.0002.090114T2240Z-090115T1500Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT
440 PM CST WED JAN 14 2009

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THURSDAY. 

TEMPERATURES FALLING BELOW ZERO AND NORTH WINDS WILL COMBINE TO
CREATE DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO TONIGHT OVER
NORTH CENTRAL NEBRASKA.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
POWER
3 follow-up statements
000 
WWUS43 KLBF 150235
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
835 PM CST WED JAN 14 2009

...WIND CHILL ADVISORY TONIGHT FOR PORTIONS OF NORTH CENTRAL NEBRASKA...


NEZ005-006-008-009-026-027-150345-
/O.CAN.KLBF.WC.Y.0002.000000T0000Z-090115T1500Z/
EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-BLAINE-LOUP-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
BASSETT...DUNNING...TAYLOR
835 PM CST WED JAN 14 2009

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND CHILL ADVISORY. 

BITTERLY COLD TEMPERATURES OF 10 TO 20 BELOW ZERO ARE EXPECTED
OVERNIGHT OVER PORTIONS OF NORTH CENTRAL NEBRASKA. WINDS WILL BE
UNDER 5 MPH OVERNIGHT...SO WIND CHILLS WILL RANGE FROM 15 TO 25
BELOW ZERO.

$$

NEZ007-010-028-029-151000-
/O.CON.KLBF.WC.Y.0002.000000T0000Z-090115T1500Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
835 PM CST WED JAN 14 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. 

BITTERLY COLD TEMPERATURES OF 10 TO 20 BELOW ZERO...WILL COMBINE
WITH NORTHERLY WINDS OF 5 TO 10 MPH...PRODUCING WIND CHILLS OF 20
TO 30 BELOW ZERO. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

POWER/CLB
000 
WWUS43 KLBF 150237
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
837 PM CST WED JAN 14 2009

...WIND CHILL ADVISORY TONIGHT FOR PORTIONS OF NORTH CENTRAL
NEBRASKA...

NEZ007-010-028-029-151000-
/O.CON.KLBF.WC.Y.0002.000000T0000Z-090115T1500Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
837 PM CST WED JAN 14 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. 

BITTERLY COLD TEMPERATURES OF 10 TO 20 BELOW ZERO...WILL COMBINE
WITH NORTHERLY WINDS OF 5 TO 10 MPH...PRODUCING WIND CHILLS OF
20 TO 30 BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

POWER/CLB
000 
WWUS43 KLBF 150742
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
142 AM CST THU JAN 15 2009


NEZ007-010-028-029-150845-
/O.CAN.KLBF.WC.Y.0002.000000T0000Z-090115T1500Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
142 AM CST THU JAN 15 2009

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND CHILL ADVISORY. 

ALTHOUGH TEMPERATURES WILL REMAIN BELOW ZERO...WINDS HAVE DIMINISHED
GREATLY REDUCING THE RISK OF FROST BITE.

$$

NEZ022-035-057>059-070-071-151545-
/O.NEW.KLBF.WW.Y.0001.090115T0742Z-090115T1800Z/
GARDEN-ARTHUR-KEITH-PERKINS-LINCOLN-HAYES-FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...OGALLALA...GRANT...
NORTH PLATTE...HAYES CENTER...CURTIS...EUSTIS
142 AM CST THU JAN 15 2009 /1242 AM MST THU JAN 15 2009/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND ICY ROADS...WHICH IS IN EFFECT UNTIL
NOON CST /11 AM MST/ TODAY.

LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE THROUGH EARLY
MORNING. 1 TO 3 INCHES OF SNOW WILL FALL. ISOLATED TOTALS NEAR 4
INCHES ARE POSSIBLE.

SNOW COVERED ROADS WILL BECOME SLICK AND GREASY FROM THE SNOWFALL.
TEMPERATURES CLOSE TO ZERO WILL ADD TO THE DANGER IN THE EVENT OF
A VEHICLE MISHAP. USE CAUTION TRAVELING.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

CDC

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 14, 3:48 PM CST, 52 minutes earlier.

Area forecast discussion, Jan 14, 3:48 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 PM CST WED JAN 14 2009

.SYNOPSIS...
1045MB SURFACE HIGH OVER CENTRAL CANADA INTO THE NORTHERN PLAINS.
COLD FRONT FROM SOUTHERN ILLINOIS TO NORTHERN OKLAHOMA TO THE
IDAHO MONTANA BORDER. IMPULSES TRAVELLING ALONG THIS FRONTAL
BOUNDARY AS SEEN IN IR AND RETURNS ON RADAR MOSAIC.

&&

.DISCUSSION...

MODELS IN GOOD AGREEMENT AND HAVE USED A BLEND FOR THE FORECAST.
HAVE USED A BLEND BETWEEN THE DRIER NAM AND THE MOISTER GFS FOR
TONIGHT THROUGH THURSDAY. AREAS OF LIGHT SNOW CONTINUE ALONG THE
FRONTAL BOUNDARY TO THE WEST WITH A WEAK IMPULSE OVER NORTHWEST
WYOMING HEADING DOWN THE PIKE. HAVE RETAINED CHANCE POPS ACROSS
WESTERN INTO SOUTHWEST NEBRASKA. EXPECTING LESS THAN AN INCH OF
ACCUMULATION. TEMPERATURES HAVE DROPPED WELL BELOW GUIDANCE WITH
SNOW COVER OVER NORTH CENTRAL LAST TWO NIGHTS AND HAVE GONE UNDER
GUIDANCE. NORTH WINDS WILL CONTRIBUTE TO MARGINAL WIND CHILLS
TONIGHT. HAVE ISSUED AN ADVISORY AND CARRIED IT THROUGH THE NIGHT.
DEPENDING ON WINDS IT MAY HAVE TO BE DROPPED EARLY BUT NONE THE
LESS WILL BE BITTER COLD IN THE ONEILL TO VALENTINE AREA. COLD
START TO THURSDAY WITH AREAS OF LIGHT SNOW. TEMPERATURES TO
REBOUND SLOWLY. SOUTHWESTERLY FLOW WARM AIR ADVECTION AND H5 RIDGE
BUILDING EAST WILL BRING MUCH WARMER TEMPERATURES INTO THE
FORECAST AREA ON FRIDAY. HAVE KEPT NORTH CENTRAL ON THE COLD SIDE
WITH SNOW COVER. SOME COLD AIR INTO NORTH CENTRAL NEBRASKA ON
SATURDAY AND HAVE LOWERED HIGHS WITH SNOW COVER AND A GLANCING
BLOW FROM BACKDOOR COLD FRONT.

.LONG TERM (SUNDAY THROUGH WEDNESDAY)...
VERY MILD AND DRY CONDITIONS ARE EXPECTED. RIDGE OF HIGH PRESSURE
THAT HAS BEEN NEARLY STATIONARY ALONG THE WEST COAST FOR THE LAST
FEW WEEKS...WILL FINALLY BEGIN TO SHIFT TO THE EAST INTO THE CENTRAL
CONUS BY TUESDAY. AS THIS HAPPENS...A TROUGH WILL DEVELOP ALONG THE
WEST COAST...SOMETHING WE HAVEN/T SEEN IN A WHILE. FOR OUR
IMMEDIATE AREA...TEMPERATURES WILL BE QUITE MILD UNDER THE
RIDGE...WITH 50S TO NEAR 60 EXPECTED EACH DAY ACROSS SOUTHWEST
NEBRASKA...AND 40S TO NEAR 50 IN NORTHEAST NEBRASKA. LOWS WILL BE IN
THE 20S. PRECIPITATION CHANCES WILL BE NIL.

&&

.AVIATION...

KVTN...EXPECT CEILINGS BKN TO OVC IN THE 4000 TO 5000 FT AGL RANGE.
HIGH PRESSURE BUILDING SOUTH INTO THE AREA SHOULD PREVENT CEILINGS
FROM DROPPING INTO MVFR CATEGORY. NORTHEAST WIND AT 5 TO 10
KTS...BECOMING EAST AT 5 KTS AFTER 12Z THU.

KLBF...CEILINGS ARE EXPECTED TO LOWER BACK INTO THE MVFR RANGE AFTER
06Z THU. UNTIL 06Z EXPECT OVC AT 5000 FT AGL...WITH OVC AT 2500 FT
AGL AFTER 06Z THU. -SN IS POSSIBLE AFTER 06Z THU...BUT THIS IS
GENERALLY EXPECTED TO REMAIN WEST OF THE LBF TERMINAL. NORTHEAST
WIND 5 TO 10 KTS...BECOMING EAST AT 5 KTS AFTER 06Z THU.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND CHILL ADVISORY UNTIL 9 AM
CST THURSDAY FOR NEZ005>010-026>029.

&&

SHORT TERM...POWER
AVIATION/LONG TERM...TAYLOR
Hazardous weather outlook, Jan 14, 1:50 PM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
150 PM CST WED JAN 14 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-152000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
150 PM CST WED JAN 14 2009 /1250 PM MST WED JAN 14 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NORTH WINDS OF 5 TO 15 MPH...COMBINED WITH TEMPERATURES BETWEEN 10
AND 15 DEGREES BELOW ZERO...WILL CREATE DANGEROUS WIND CHILLS OF
20 TO 30 BELOW ZERO THIS EVENING NORTHEAST OF A MERRIMAN TO
SARGENT LINE. PLEASE TAKE THE APPROPRIATE PRECAUTIONS IF YOU PLAN
TO BE OUTDOORS FOR ANY EXTENDED PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR/JACOBS

In the hours before

Local storm report, Jan 14, 10:51 AM CST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1051 AM CST WED JAN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     NON-TSTM WND GST ONEILL                  42.46N 98.65W
01/14/2009  M-28.00 MPH      HOLT               NE   AWOS

0852 AM     EXTR WIND CHILL  VALENTINE               42.87N 100.55W
01/14/2009  M-20.00 F        CHERRY             NE   ASOS

0950 AM     EXTR WIND CHILL  AINSWORTH               42.55N 99.86W
01/14/2009  M-21.00 F        BROWN              NE   AWOS

&&

CARMEL
Local storm report, Jan 14, 11:06 AM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1106 AM CST WED JAN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 AM     NON-TSTM WND GST ROSE                    42.17N 99.53W
01/14/2009  M45.00 MPH       ROCK               NE   DEPT OF HIGHWAYS

0123 AM     NON-TSTM WND GST 10 NE BROWNLEE          42.39N 100.49W
01/14/2009  M58.00 MPH       CHERRY             NE   DEPT OF HIGHWAYS

0130 AM     NON-TSTM WND GST THEDFORD                41.98N 100.57W
01/14/2009  M46.00 MPH       THOMAS             NE   AWOS

0201 AM     NON-TSTM WND GST DUNNING                 41.83N 100.10W
01/14/2009  M51.00 MPH       BLAINE             NE   DEPT OF HIGHWAYS

0214 AM     NON-TSTM WND GST 27 S VALENTINE          42.48N 100.55W
01/14/2009  M44.00 MPH       CHERRY             NE   PARK/FOREST SRVC

0241 AM     NON-TSTM WND GST NEWPORT                 42.60N 99.33W
01/14/2009  M55.00 MPH       ROCK               NE   DEPT OF HIGHWAYS

0310 AM     NON-TSTM WND GST BROKEN BOW              41.41N 99.64W
01/14/2009  M47.00 MPH       CUSTER             NE   ASOS

0700 AM     EXTR WIND CHILL  VALENTINE               42.87N 100.55W
01/14/2009  M-16.00 F        CHERRY             NE   ASOS

0700 AM     EXTR WIND CHILL  ONEILL                  42.46N 98.65W
01/14/2009  M-23.00 F        HOLT               NE   AWOS

0700 AM     EXTR WIND CHILL  AINSWORTH               42.55N 99.86W
01/14/2009  M-15.00 F        BROWN              NE   AWOS

0714 AM     EXTR WIND CHILL  VALENTINE               42.87N 100.55W
01/14/2009  M-16.00 F        CHERRY             NE   PARK/FOREST SRVC

0721 AM     EXTR WIND CHILL  NEWPORT                 42.60N 99.33W
01/14/2009  M-22.00 F        ROCK               NE   DEPT OF HIGHWAYS

0727 AM     NON-TSTM WND GST VALENTINE               42.87N 100.55W
01/14/2009  M45.00 MPH       CHERRY             NE   ASOS

0730 AM     NON-TSTM WND GST ONEILL                  42.46N 98.65W
01/14/2009  M-28.00 MPH      HOLT               NE   AWOS

0800 AM     EXTR WIND CHILL  VALENTINE               42.87N 100.55W
01/14/2009  M-17.00 F        CHERRY             NE   ASOS

0800 AM     EXTR WIND CHILL  AINSWORTH               42.55N 99.86W
01/14/2009  M-19.00 F        BROWN              NE   AWOS

0800 AM     EXTR WIND CHILL  ONEILL                  42.46N 98.65W
01/14/2009  M-26.00 F        HOLT               NE   AWOS

0830 AM     EXTR WIND CHILL  BROKEN BOW              41.41N 99.64W
01/14/2009  M-25.00 F        CUSTER             NE   ASOS

0852 AM     EXTR WIND CHILL  VALENTINE               42.87N 100.55W
01/14/2009  M-20.00 F        CHERRY             NE   ASOS

0950 AM     EXTR WIND CHILL  AINSWORTH               42.55N 99.86W
01/14/2009  M-21.00 F        BROWN              NE   AWOS

&&

CARMEL

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 2:58 AM CSTWind Chill AdvisoryLBFBoyd, Brown, Cherry, Garfield, Holt, Keya Paha and 2 more10 hr
Jan 14, 2:58 AM CSTWind AdvisoryLBFArthur, Blaine, Chase, Custer, Frontier, Grant and 9 more7 hr

Nearby

Wind Chill Advisories in Nebraska, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.